Nebraska, 2003

Hail in Nebraska, June 14, 2003

June 14, 2003 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 14, 12:22 PM MST, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 14, 12:22 PM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
222 PM CDT SAT JUN 14 2003

ATM CONTINUES TO TREND BAROTROPIC.  ISOLATED TSRA DIMINISHES THIS
EVE. THEREAFTER 500MB TEMPS WARM SLIGHTLY.  PRESUMABLY ENOUGH TO
STABILIZE THE ATM SUNDAY AFTN.  NEW AVN THEN SHOWS MOISTURE POOLING
TUES AND WEDS SUFFICIENT FOR TSRA DEVELOPMENT LATE IN THE DAY OR
AT NIGHT BOTH DAYS. ADMITTEDLY THE MODEL IS LIKE A TROPICAL RAIN
FOREST BUT THE 84 HR ETA IS IN GOOD AGREEMENT WITH TUES EVENT SO
FOLLOWED AVN MODEL FOR WEDS. THOSE ARE THE HIGHLIGHTS. THE REST OF
THE FORECAST IS DRY WITH A GENERAL WARMING TREND.

.LBF...NONE.

CDC
Hazardous weather outlook, Jun 14, 3:28 PM MST, 1 hour 12 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-151015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 PM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT. THE THUNDERSTORMS COULD
PRODUCE 3/4 INCH TO 1 INCH HAIL...BUT THE BIGGEST THREAT WITH THE
STORMS IS HEAVY RAIN. WITH WEAK WIND ALOFT THE STORMS THAT DO
DEVELOP WILL BE NEARLY STATIONARY AND COULD PRODUCE RAINFALL TOTALS
OF AN INCH TO AN INCH AND A HALF. STILL THE STORMS WILL BE SPOTTY
WITH NO GENERAL OR WIDESPREAD RAIN LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT SIGNIFICANT CHANCE OF THUNDERSTORMS IS TUESDAY NIGHT AND
WEDNESDAY AS ANOTHER FRONT MAKES ITS WAY ONTO THE PLAINS. SEVERE
WEATHER IS POSSIBLE WITH THAT SYSTEM BECAUSE OF VERY UNSTABLE
ATMOSPHERIC CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

STORMS SPOTTERS ARE NOT LIKELY TO BE NEEDED TONIGHT...BUT THEY MAY
BE NECESSARY TUESDAY NIGHT AND WEDNESDAY.

SPRINGER

The radar

The North Platte radar (KLNX), 109 km away, was scanning. The volume nearest the first event began at 23:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Arthur

When
June 14, 4:40 PM MST
Where
Arthur County, 10 mi NW of Arthur
Measured
1.75 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
41.667, -101.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363171.